Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Analytic models for commuting operator tuples on bounded symmetric domains

Authors: Jonathan Arazy and Miroslav Englis
Journal: Trans. Amer. Math. Soc. 355 (2003), 837-864
MSC (2000): Primary 47A45; Secondary 47A13, 32M15, 32A07
Published electronically: October 9, 2002
MathSciNet review: 1932728
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For a domain $\Omega $ in $\mathbb{C} ^{d}$ and a Hilbert space $\mathcal{H} $of analytic functions on $\Omega $ which satisfies certain conditions, we characterize the commuting $d$-tuples $T=(T_{1},\dots ,T_{d})$ of operators on a separable Hilbert space $H$ such that $T^{*}$ is unitarily equivalent to the restriction of $M^{*}$ to an invariant subspace, where $M$ is the operator $d$-tuple $Z\otimes I$ on the Hilbert space tensor product  $\mathcal{H} \otimes H$. For $\Omega $ the unit disc and $\mathcal{H} $ the Hardy space $H^{2}$, this reduces to a well-known theorem of Sz.-Nagy and Foias; for $\mathcal{H} $a reproducing kernel Hilbert space on $\Omega \subset \mathbb{C} ^{d}$ such that the reciprocal $1/K(x,\overline{y}) $ of its reproducing kernel is a polynomial in $x$ and  $\overline y $, this is a recent result of Ambrozie, Müller and the second author. In this paper, we extend the latter result by treating spaces $\mathcal{H} $ for which $1/K$ ceases to be a polynomial, or even has a pole: namely, the standard weighted Bergman spaces (or, rather, their analytic continuation) $\mathcal{H} =\mathcal{H} _{\nu }$ on a Cartan domain corresponding to the parameter $\nu $ in the continuous Wallach set, and reproducing kernel Hilbert spaces $\mathcal{H} $ for which $1/K$ is a rational function. Further, we treat also the more general problem when the operator $M$is replaced by $M\oplus W$, $W$ being a certain generalization of a unitary operator tuple. For the case of the spaces $\mathcal{H} _{\nu }$ on Cartan domains, our results are based on an analysis of the homogeneous multiplication operators on $\Omega $, which seems to be of an independent interest.

References [Enhancements On Off] (What's this?)

  • [Ag1] J. Agler, The Arveson extension theorem and coanalytic models, Integ. Equations Oper. Theory 5 (1982), 608-631. MR 84g:47011
  • [Ag2] J. Agler, Hypercontractions and subnormality, J. Oper. Theory 13 (1985), 203-217. MR 86i:47028
  • [AEM] C. Ambrozie, M. Englis, V. Müller, Operator tuples and analytic models over general domains in $\mathbb{C} ^{n}$, preprint (1999), J. Oper. Theory 47 (2002), 287-302.
  • [Ara] J. Arazy, A survey of invariant Hilbert spaces of analytic functions on bounded symmetric domains, Multivariable operator theory (R.E. Curto, R.G. Douglas, J.D. Pincus, N. Salinas, eds.), Contemporary Mathematics, vol. 185, Amer. Math. Soc., Providence, 1995, pp. 7-65. MR 96e:46034
  • [ArU] J. Arazy, H. Upmeier, Boundary integration and the discrete Wallach points, ESI preprint No. 762 (1999),, to be submitted to AMS Memoirs.
  • [ArZ] J. Arazy, G. Zhang, Homogeneous multiplication operators on bounded symmetric domains, preprint, 2001, submitted to J. Funct. Anal.
  • [Aro] N. Aronszajn, Theory of reproducing kernels, Trans. Amer. Math. Soc. 68 (1950), 337-404. MR 14:479c
  • [Arv] W. Arveson, Subalgebras of $C^{*}$-algebras III: Multivariable operator theory, Acta Math. 181 (1998), 159-228. MR 2000e:47013
  • [At1] A. Athavale, Holomorphic kernels and commuting operators, Trans. Amer. Math. Soc. 304 (1987), 101-110. MR 88m:47039
  • [At2] A. Athavale, On the intertwining of joint isometries, J. Oper. Theory 23 (1990), 339-350. MR 91i:47029
  • [At3] A. Athavale, Model theory on the unit ball in $\mathbb{C} ^{m}$, J. Oper. Theory 27 (1992), 347-358. MR 94i:47011
  • [Be] S. Bergman, The kernel function and conformal mapping, 2nd edition, AMS, Providence, 1970. MR 58:22502
  • [Cu] R. E. Curto, The spectra of elementary operators, Indiana Univ. Math. J. 32 (1983), 193-197. MR 84e:47005
  • [Dr] S. W. Drury, A generalization of von Neumann's inequality to the complex ball, Proc. Amer. Math. Soc. 68 (1978), 300-304. MR 80c:47010
  • [FK] J. Faraut, A. Koranyi, Function spaces and reproducing kernels on bounded symmetric domains, J. Funct. Anal. 88 (1990), 64-89. MR 90m:32049
  • [Fe] C. Fefferman, The Bergman kernel and biholomorphic mappings of pseudoconvex domains, Invent. Math. 26 (1974), 1-65. MR 50:2562
  • [Gh] C. R. Graham, Scalar boundary invariants and the Bergman kernel, Complex Analysis, II (College Park, MD, 1985-86), Lecture Notes in Math., vol. 1276, Springer, Berlin, 1987, pp. 108-135. MR 89d:32045
  • [KS] F. Knop, S. Sahi, A recursion and a combinatorial formula for Jack polynomials, Invent. Math. 128 (1997), 9-22. MR 98k:33040
  • [La] M. Lassalle, Une formule de Pieri pour les polynômes de Jack, C. R. Acad. Sci. Paris Sér. I Math. 309 (1989), 941-944 (French). MR 91c:05192
  • [Lo] O. Loos, Bounded symmetric domains and Jordan pairs, University of California, Irvine, 1977.
  • [MD] I. G. MacDonald, Symmetric functions and Hall polynomials, 2nd edition, Clarendon Press, Oxford, 1995. MR 96h:05207
  • [M] V. P. Maslov, Operator Methods, Nauka, Moscow, 1973 (in Russian); English translation: Operational Methods, Mir, Moscow, 1976. MR 56:3647
  • [MN] V. P. Maslov, V. E. Nazaikinskii, Asymptotics of Operators and Pseudo-Differential Equations, Consultants Bureau, New York-London, 1988. MR 89i:58141
  • [MV] V. Müller, F.-H. Vasilescu, Standard models for some commuting multioperators, Proc. Amer. Math. Soc. 117 (1993), 979-989. MR 93e:47016
  • [Po] S. Pott, Standard models under polynomial positivity conditions, J. Oper. Theory 41 (1999), 365-389. MR 2000j:47019
  • [RV] H. Rossi, M. Vergne, Analytic continuation of the holomorphic discrete series of a semi-simple Lie group, Acta Math. 136 (1976), 1-59. MR 58:1032
  • [St] R. Stanley, Some combinatorial properties of Jack symmetric functions, Adv. Math. 77 (1989), 76-115. MR 90g:05020
  • [Up] H. Upmeier, Toeplitz operators on bounded symmetric domains, Trans. Amer. Math. Soc. 280 (1983), 221-237. MR 85g:47042
  • [Vr] L. Vretare, Recurrence formulas for zonal polynomials, Math. Z. 188 (1985), 419-425. MR 86j:22012
  • [Zh] G. Zhang, Some recurrence formulas for spherical polynomials on tube domains, Trans. Amer. Math. Soc. 347 (1995), 1725-1734. MR 95h:22018

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 47A45, 47A13, 32M15, 32A07

Retrieve articles in all journals with MSC (2000): 47A45, 47A13, 32M15, 32A07

Additional Information

Jonathan Arazy
Affiliation: Department of Mathematics, University of Haifa, Haifa 31905, Israel

Miroslav Englis
Affiliation: MÚ AV ČR, Žitná 25, 11567 Prague 1, Czech Republic

Keywords: Coanalytic models, reproducing kernels, bounded symmetric domains, commuting operator tuples, functional calculus
Received by editor(s): February 14, 2002
Published electronically: October 9, 2002
Additional Notes: The second author’s research was supported by GA ČR grant no. 201/00/0208 and GA AV ČR grant no. A1019005. The second author was also partially supported by the Israeli Academy of Sciences during his visit to Haifa in January 2001, during which part of this work was done.
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society